MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number UNK-P-SPP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an original spectra penile prosthesis (spp) implant procedure the patient felt pain leading to the device being removed and the procedure aborted.The patient had been sedated when the implant was cancelled.There were no device malfunctions associated with the removed device.The patient did not experience additional adverse events and was good following the procedure.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that the reported allegation of pain could not be confirmed through product analysis of the returned device.However, the reported patient symptom is a known risk associated with spectra procedures and is noted as such in the device instructions for use.Dhr review: a dhr and ship history cannot be performed as the serial/lot number for this component was not available.Technical analysis: upon receipt at our post market quality assurance laboratory, this spectra penile prosthesis (spp) was thoroughly analyzed.Visual and microscopical testing of the cylinders identified a that the rear tip had been trimmed or shaven down.Both cylinders also had sharp instrument damage resulting in a hole and exposed metal segments in the front tip.This damage was consistent with explant.Upon functional testing, both cylinders passed the bend test with a force readout of less than 1390 grams; therefore, performing within specification.Labeling review: there is no objective evidence that the user did not properly handle or use the device according to the spectra instructions for use (ifu).The spectra ifu lists pain as a potential adverse event associated with implant of this device.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.Section d was updated as the returned device did not match the initially reported device.Corrected fields: d4: model number, d4: lot number, d4: catalog number, d4: expiration date, d4: unique identifier (udi).
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12211358
Report Number2124215-2021-20691
Device Sequence Number17021499
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberUNK-P-SPP
Device Catalogue NumberUNK-P-SPP
Device Lot Number1000415743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR